Rifampicin is an antibiotic drug used to treat tuberculosis. It also treats mycobacterium avium complex and leprosy. It works by inhibiting bacterial DNA-dependent RNA synthesis by inhibiting bacterial DNA-dependent RNA polymerase. The side effects of this medicine are fever, rashes, eye swelling, shortness of breath, and sore throat.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
What does my child's Mantoux test indicate?
Query: Hi doctor, My kid is 2.5 years old. She keeps getting cough and cold every month. She is very sensitive to weather change. We consulted a local doctor and he advised for Mantoux test. The report says that the erythema and induration developed around 18x16 mm area after 48 hours. What does it mean? A... Read Full »
Answer: Hi, Welcome to icliniq.com. Recurrent episodes of cough and cold occur when the child has decreased immunity due to some illness or it could be a symptom of tuberculosis. Mantoux test of more than 10x10 mm is suggestive of tuberculosis. In your child, it is 18x16 mm which is strongly positive. In tu... Read Full »
How to treat my multidrug-resistant tuberculosis?
Query: Hello doctor, I have been diagnosed with multidrug-resistant tuberculosis. I have attached the reports. Please suggest a way to treat this. Read Full »
Dr. Amol Kumar Wasudeorao Diwan
Answer: Hello, Welcome to icliniq.com. I have seen both the reports (attachment removed to protect patient identity). Sputum report is positive and has also grown Mycobacterium tuberculosis. But the sensitivity test for all five first-line drugs is not done. Patient weight is also not mentioned. If it is... Read Full »
I have pus oozing lesion in my underarm. What can it be?
Query: Hi doctor, I am a 41 year old female. I am obese. My weight is 89 kg and height is 5 feet 7 inches. Currently, I am taking Thyronorm 75 mcg and Storfib 145. Previously, I used to get lymph node enlargement in underarms and groin area, but they never become lesions. I have been having a pus oozin... Read Full »
Answer: Hello, Welcome to icliniq.com. You might be suffering from hidradenitis suppurativa, skin disease that causes abscess and scarring which commonly affects sweat glands. Are both underarms affected? Please send good quality photographs for confirmation of diagnosis and treatment. Rever... Read Full »
I coughed blood and am being treated for TB. I need expert advise.
Query: Hello doctor, I was positive for hepatitis B four years ago, and recently I was rushed to the hospital for coughing up blood from my lungs. The CT chest shows that there are some bleeding areas in my lungs. The Gene expert test shows that I have very low tuberculosis. My kidneys are normal and my li... Read Full »
Answer: Hello, Welcome to icliniq.com. As your gene Xpert report (attachment removed to protect patient identity) shows you have been tested positive for MTB which is sensitive to Rifampicin. Means you have pulmonary tuberculosis and it is sensitive to first-line drugs. The standard treatment in this case... Read Full »
After TB treatment, my daughter developed hepatitis. What to do?
Query: Hi doctor, My daughter, who was a medical college student, was suffering from high fever and the doctor ordered an x-ray and it turned out to be a pleural effusion. Cytology was negative, so was the PCR for TB, the fluid was straw colored lymphocytes rich 90% with some neutrophil and mesothelial cel... Read Full »
Answer: Hi, Welcome to icliniq.com. We are here to help you. Yes, INH (Isoniazid) and Rifampicin are the actual culprits for the development of hepatitis. The best way is to reintroduce INH in a very small dose and gradually increasing it to the original dose with the monitoring of liver function tests. So... Read Full »
I developed recurrent TB lymph nodes with no resistance to Rifampicin. Please help.
Query: Hello doctor, TB lymph node recurrence was detected for the second time after a gap of two years. I got one lymph node removed surgically. Gene X pt report confirmed positive, and bacteria show no resistance to Rifampicin. A culture test with a sensitivity test will take over two months. I need cons... Read Full »
Answer: Hello, Welcome to icliniq.com. It looks like a relapse of your TB (tuberculosis) lymph node. As Rifampicin is sensitive, you can start on presumptive TB treatment for sensitive TB infection. The recommended regimen is category 2, according to RNTCP. And ask for DST (drug susceptibility testing) ... Read Full »
What are the treatment options for CSR in the eye?
Query: Hi doctor,I am 44 years old. I have CSR in my right eye. Please tell some solution other than laser treatment. Also, I see floaters in both eyes. Read Full »
Answer: Hi, Welcome to icliniq.com. In simple words, CSCR is disease of the retina in which fluid is collected under the retina (central serous chorioretinopathy). It is common in people with stress and taking steroids. If it is the first time, then treatment is not advised until three months as in... Read Full »
What could be the red, sore, and swollen lump in the groin?
Query: Hello doctor,I have a lump on my groin, which is red, sore, raised, and swollen. I consulted a doctor, and they said to try some antibiotics. But if they did not work, they said it might have to be cut out. I have bad anxiety, and I am so worried as to what it is. Please help. Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. It looks like a form of infection or inflammation. Is there any history of sexual exposure? What is the duration of the lump? How painful is this? Does any other site involve? The attached photographs in your message are not... Read Full »
Will replacing Ethambutol with vitamin B12 injection help in diminishing vision problem?
Query: Hello doctor, Patient is a 61 year-old female. Six months ago she was diagnosed with bone TB and undergoing medication (Ethambutol, Rifampicin, and Isoniazid). After six months of usage, her eye vision is suddenly diminishing. Then her doctor told to discontinue Ethambutol immediately and started u... Read Full »
Answer: Hello, Welcome to icliniq.com. I passed carefully through your question and reviewed your uploaded MRI (magnetic resonance imaging) report. (attachment removed to protect patient identity). I would explain that these MRI findings (T2 hyperintensity in the optic nerve and the optic chiasm) are in... Read Full »
How to prevent the side effects of AKT-4 taken for tuberculosis?
Query: Hello doctor, I am taking AKT-4 tablet for TB. It is affecting my ear and mind. Please suggest an idea to stay against it. Read Full »
Answer: Hello, Welcome to icliniq.com. The anti-tubercular drug AKT-4 is a cocktail of four drugs namely Isoniazid, Rifampicin, Pyrazinamide, and Ethambutol. I will concentrate on the side effects that have disturbed you now, side effects on the ear and the neurological effects. Most of the neurological ... Read Full »